Alert archive / Hawaii / High Surf Advisories in 2011

High Surf Advisory 3, NWS Honolulu, HI

January 10, 20114 counties in Hawaii

NWS Honolulu, HI issued this high surf advisory at Jan 10, 2011, 3:46 AM HST for 4 counties in Hawaii. It took effect at Jan 11, 2011, 12:00 AM HST. It was in force for 40 hr.

The area

The counties it named.

The facts

Issued
Jan 10, 2011, 3:46 AM HST (13:46 UTC)
In effect from
Jan 11, 2011, 12:00 AM HST
Expired
Jan 12, 2011, 3:47 PM HST
In force
40 hr
Issued by
NWS Honolulu, HI

Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI

The radar

The Molokai radar (PHMO), 38 km from the middle of the area, began a volume at 13:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lihue, (PHLI), launched 12:00Z, 1.8 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 12:00Z on 2011-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 12:00Z on 2011-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1157 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

030 
WHHW40 PHFO 101346
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
346 AM HST MON JAN 10 2011

...HIGH SURF ADVISORY BEGINNING MIDNIGHT TONIGHT FOR NORTH AND
WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI...

...HIGH SURF ADVISORY BEGINNING MIDNIGHT TONIGHT FOR NORTH FACING
SHORES OF MAUI...

.OVERVIEW...A SERIES OF STORMS MOVING ACROSS THE WESTERN AND
CENTRAL PACIFIC HAVE GENERATED LARGE WEST NORTHWEST SWELLS THAT
WILL ARRIVE TONIGHT AND LAST THROUGH WEDNESDAY. ROUGH SURF CREATED
BY A MIX OF LONG AND SHORT PERIOD SWELL WILL INCREASE FURTHER
TUESDAY NIGHT...POSSIBLY PUSHING SURF TO WARNING LEVELS.

HIZ001>003-006>008-012-013-017-019-020-110245-
/O.NEW.PHFO.SU.Y.0003.110111T1000Z-110113T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
346 AM HST MON JAN 10 2011

...HIGH SURF ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM HST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM HST
WEDNESDAY. 

* SURF...WAVES ALONG NORTH FACING SHORES WILL INCREASE TO 15 TO 20
  FEET.

* TIMING...SURF WILL RISE ON KAUAI AND OAHU DURING THE EVENING AND
  SURPASS ADVISORY LEVELS AFTER MIDNIGHT. SURF WILL RISE LATE
  TONIGHT ON MAUI COUNTY.

* IMPACTS...A HIGH SURF ADVISORY MEANS THAT WAVES ALONG THE
  AFFECTED SHORES WILL BE HIGHER THAN NORMAL. BEACH GOERS ARE
  URGED TO STAY OUT OF THE WATER AND WELL AWAY FROM THE SHORE
  BREAK DUE TO HAZARDOUS WAVE ACTION AND THE POTENTIAL FOR STRONG
  RIP CURRENTS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
WROE
6 follow-up statements
974 
WHHW40 PHFO 102042 CCA
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE HONOLULU HI
1040 AM HST MON JAN 10 2011

...HIGH SURF ADVISORY BEGINNING MIDNIGHT TONIGHT FOR NORTH AND
WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI...

...HIGH SURF ADVISORY BEGINNING MIDNIGHT TONIGHT FOR NORTH FACING
SHORES OF MAUI...

.OVERVIEW...A SERIES OF STORMS MOVING ACROSS THE WESTERN AND
CENTRAL PACIFIC HAVE GENERATED LARGE WEST NORTHWEST SWELLS THAT
WILL ARRIVE TONIGHT AND LAST THROUGH WEDNESDAY. ROUGH SURF CREATED
BY A MIX OF LONG AND SHORT PERIOD SWELL WILL INCREASE FURTHER
TUESDAY NIGHT...POSSIBLY PUSHING SURF TO WARNING LEVELS.

HIZ001>003-006>008-012-013-017-019-020-110945-
/O.COR.PHFO.SU.Y.0003.110111T1000Z-110113T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
1040 AM HST MON JAN 10 2011

...HIGH SURF ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM HST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM HST
WEDNESDAY. 

* SURF...WAVES ALONG NORTH FACING SHORES WILL INCREASE TO 15 TO 20
  FEET. WEST FACING SHORES WILL INCREASE TO 10 TO 15 FEET. 

* TIMING...SURF WILL RISE ON KAUAI AND OAHU DURING THE EVENING AND
  SURPASS ADVISORY LEVELS AFTER MIDNIGHT. SURF WILL RISE LATE
  TONIGHT ON MAUI COUNTY.

* IMPACTS...A HIGH SURF ADVISORY MEANS THAT WAVES ALONG THE
  AFFECTED SHORES WILL BE HIGHER THAN NORMAL. BEACH GOERS ARE
  URGED TO STAY OUT OF THE WATER AND WELL AWAY FROM THE SHORE
  BREAK DUE TO HAZARDOUS WAVE ACTION AND THE POTENTIAL FOR STRONG
  RIP CURRENTS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

MORRISON
857 
WHHW40 PHFO 110141
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
341 PM HST MON JAN 10 2011

...HIGH SURF ADVISORY BEGINNING MIDNIGHT TONIGHT FOR NORTH AND
WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI...

...HIGH SURF ADVISORY BEGINNING MIDNIGHT TONIGHT FOR NORTH FACING
SHORES OF MAUI...

.OVERVIEW...A SERIES OF STORMS MOVING ACROSS THE WESTERN AND
CENTRAL PACIFIC HAVE GENERATED LARGE WEST NORTHWEST SWELLS THAT
WILL ARRIVE TONIGHT AND LAST THROUGH WEDNESDAY. ROUGH SURF
CREATED BY A MIX OF LONG AND SHORT PERIOD SWELL WILL INCREASE
FURTHER TUESDAY NIGHT...POSSIBLY PUSHING SURF TO WARNING LEVELS.

HIZ001>003-006>008-012-013-017-019-020-111445-
/O.CON.PHFO.SU.Y.0003.110111T1000Z-110113T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
341 PM HST MON JAN 10 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM HST WEDNESDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM HST WEDNESDAY. 

* SURF...WAVES ALONG NORTH FACING SHORES WILL INCREASE TO 15 TO 20 FEET.
  WEST FACING SHORES WILL INCREASE TO 10 TO 15 FEET.

* TIMING...SURF WILL RISE ON KAUAI AND OAHU DURING THE EVENING 
  AND SURPASS ADVISORY LEVELS AFTER MIDNIGHT. SURF WILL RISE 
  LATE TONIGHT ON MAUI COUNTY. 

* IMPACTS...A HIGH SURF ADVISORY MEANS THAT WAVES ALONG THE 
  AFFECTED SHORES WILL BE HIGHER THAN NORMAL. BEACH GOERS ARE 
  URGED TO STAY OUT OF THE WATER AND WELL AWAY FROM THE SHORE 
  BREAK DUE TO HAZARDOUS WAVE ACTION AND THE POTENTIAL FOR 
  STRONG RIP CURRENTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


MORRISON
132 
WHHW40 PHFO 111340
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
340 AM HST TUE JAN 11 2011

...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI OAHU AND MOLOKAI UNTIL 6 PM WEDNESDAY... 
...HIGH SURF ADVISORY FOR NORTH FACING SHORES OF MAUI UNTIL 6 PM
WEDNESDAY...
...HIGH SURF ADVISORY FOR WEST FACING SHORES OF THE BIG ISLAND
FROM 6 PM TONIGHT TO 6 PM WEDNESDAY...

.OVERVIEW...A SERIES OF STRONG LOWS OVER THE WESTERN AND CENTRAL
PACIFIC HAVE CREATED ROUGH SEAS AND SWELLS THAT WILL AFFECT THE
ISLANDS THROUGH WEDNESDAY.

HIZ023-026-120245-
/O.EXB.PHFO.SU.Y.0003.110112T0400Z-110113T0400Z/
KONA-KOHALA-
340 AM HST TUE JAN 11 2011

...HIGH SURF ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
HST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST
WEDNESDAY. 

* SURF...WAVES ALONG WEST FACING SHORES WILL INCREASE TO HEIGHTS
  OF 6 TO 10 FEET.

* TIMING...SURF WILL INCREASE TONIGHT...REMAIN HIGH THROUGH
  WEDNESDAY...AND GRADUALLY DIMINISH WEDNESDAY NIGHT AND THURSDAY.

* IMPACTS...INEXPERIENCED SWIMMERS SHOULD AVOID ENTERING THE
  WATER. THE SWELL WILL PRODUCE LOCALIZED STRONG RIP CURRENTS
  WHICH CAN OVERPOWER EVEN STRONG SWIMMERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

HIZ001>003-006>008-012-013-017-019-020-120245-
/O.CON.PHFO.SU.Y.0003.000000T0000Z-110113T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
340 AM HST TUE JAN 11 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
WEDNESDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. 

* SURF...SURF ALONG NORTH FACING SHORES WILL BE 15 TO 20 FEET.
  SURF ALONG WEST FACING SHORES WILL BE 10 TO 15 FEET.

* TIMING...SURF WILL REMAIN ELEVATED THROUGH WEDNESDAY...THEN
  GRADUALLY DIMINISH WEDNESDAY NIGHT AND THURSDAY. 

* IMPACTS...INEXPERIENCED SWIMMERS SHOULD AVOID ENTERING THE
  WATER. THE SWELL WILL PRODUCE LOCALIZED STRONG RIP CURRENTS
  WHICH CAN OVERPOWER EVEN STRONG SWIMMERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

BIRCHARD
881 
WHHW40 PHFO 120203
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
403 PM HST TUE JAN 11 2011

...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI OAHU AND MOLOKAI UNTIL 6 PM WEDNESDAY...
...HIGH SURF ADVISORY FOR NORTH FACING SHORES OF MAUI UNTIL 6 PM
WEDNESDAY... 
...HIGH SURF ADVISORY FOR WEST FACING SHORES OF THE BIG ISLAND
FROM 6 PM TONIGHT TO 6 PM WEDNESDAY...

.OVERVIEW...A SERIES OF STORMS PASING THROUGH THE WESTERN AND
CENTRAL PACIFIC HAVE CREATED ROUGH SEAS AND SWELLS THAT WILL
AFFECT THE ISLANDS THROUGH WEDNESDAY.

HIZ001>003-006>008-012-013-017-019-020-121515-
/O.CON.PHFO.SU.Y.0003.000000T0000Z-110113T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
403 PM HST TUE JAN 11 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
WEDNESDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. 

* SURF...SURF ALONG NORTH FACING SHORES WILL BE 15 TO 20 FEET. 
  SURF ALONG WEST FACING SHORES WILL BE 10 TO 15 FEET. 

* TIMING...SURF WILL REMAIN ELEVATED THROUGH WEDNESDAY...THEN 
  GRADUALLY DIMINISH WEDNESDAY NIGHT AND THURSDAY. 

* IMPACTS...INEXPERIENCED SWIMMERS SHOULD AVOID ENTERING THE 
  WATER. THE SWELL WILL PRODUCE LOCALIZED STRONG RIP CURRENTS 
  WHICH CAN OVERPOWER EVEN STRONG SWIMMERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

HIZ023-026-121515-
/O.CON.PHFO.SU.Y.0003.110112T0400Z-110113T0400Z/
KONA-KOHALA-
403 PM HST TUE JAN 11 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
WEDNESDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. 

* SURF...WAVES ALONG WEST FACING SHORES WILL INCREASE TO HEIGHTS 
  OF 6 TO 10 FEET. 

* TIMING...SURF WILL INCREASE TONIGHT...REMAIN HIGH THROUGH 
  WEDNESDAY...AND GRADUALLY DIMINISH WEDNESDAY NIGHT AND 
  THURSDAY. 

* IMPACTS...INEXPERIENCED SWIMMERS SHOULD AVOID ENTERING THE 
  WATER. THE SWELL WILL PRODUCE LOCALIZED STRONG RIP CURRENTS 
  WHICH CAN OVERPOWER EVEN STRONG SWIMMERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
080 
WHHW40 PHFO 121301
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
301 AM HST WED JAN 12 2011

...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI OAHU AND MOLOKAI...NORTH FACING SHORES OF MAUI...AND WEST
FACING SHORES OF THE BIG ISLAND UNTIL 6 PM TODAY...

.OVERVIEW...A SERIES OF STORMS PASSING THROUGH THE WESTERN AND
CENTRAL PACIFIC HAVE CREATED A MIX OF BOTH LONG AND SHORT PERIOD
SWELLS...THAT WILL AFFECT THE ISLANDS THROUGH TODAY.

HIZ001>003-006>008-012-013-017-019-020-023-026-130215-
/O.CON.PHFO.SU.Y.0003.000000T0000Z-110113T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-KONA-
KOHALA-
301 AM HST WED JAN 12 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* SURF...SURF ALONG NORTH FACING SHORES WILL BE 15 TO 20 FEET.
  SURF ALONG WEST FACING SHORES WILL BE 10 TO 15 FEET...EXCEPT ON
  THE BIG ISLAND...WHERE SURF ALONG WEST FACING SHORES WILL BE 6
  TO 10 FEET.  

* TIMING...SURF WILL REMAIN ELEVATED THROUGH THE DAY TODAY...THEN
  GRADUALLY DIMINISH TONIGHT AND THURSDAY.

* IMPACTS...INEXPERIENCED SWIMMERS SHOULD AVOID ENTERING THE 
  WATER. THE SWELL WILL PRODUCE LOCALIZED STRONG RIP CURRENTS 
  WHICH CAN OVERPOWER EVEN STRONG SWIMMERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

BIRCHARD
654 
WHHW40 PHFO 130147
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
347 PM HST WED JAN 12 2011

...HIGH SURF ADVISORY CANCELLED...

.THE LARGE NORTHWEST SWELL WHICH PROMPTED THE HIGHS SURF ADVISORY
FOR NORTH AND WEST FACING SHORES HAS DIMINISHED...AND SURF HAS
DROPPED BELOW HIGH SURF ADVISORY LEVELS.

HIZ001>003-006>008-012-013-017-019-020-023-026-130300-
/O.CAN.PHFO.SU.Y.0003.000000T0000Z-110113T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-KONA-
KOHALA-
347 PM HST WED JAN 12 2011

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH
SURF ADVISORY. 

SURF HEIGHTS HAVE DROPPED BELOW ADVISORY LEVELS.

$$

BRAVENDER

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this high surf advisory went out at Jan 9, 8:30 PM HST, 7 hours 16 minutes earlier.

Area forecast discussion, Jan 9, 8:30 PM HST, 7 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
830 PM HST SUN JAN 9 2011

.SYNOPSIS...
AN APPROACHING FRONT WILL SPREAD HIGH CLOUDS OVER THE ISLANDS
TONIGHT AND BRING INCREASING SOUTHWEST WINDS. MOST ISLANDS WILL
REMAIN DRY...THOUGH KAUAI WILL LIKELY EXPERIENCE SHOWERS BY THE END
OF THE NIGHT. THE FRONT WILL SWEEP DOWN THE ISLAND CHAIN ON MONDAY
AND CLEAR THE BIG ISLAND LATE MONDAY NIGHT. ONE MORE BRIEF ROUND OF
COOL AND DRY WEATHER WILL FOLLOW BEHIND THE FRONT ON TUESDAY. A
STRONGER FRONT WILL PRODUCE WET AND WINDY WEATHER OVER MUCH OF THE
STATE DURING THE SECOND HALF OF THE WORK WEEK. POTENTIALLY HEAVY
RAINFALL WILL DEVELOP ON WEDNESDAY AND CONTINUE THROUGH THURSDAY
NIGHT.

&&

.DISCUSSION...
THE DRY AIRMASS THAT HAS BEEN OVER THE ISLANDS FOR THE PAST FEW DAYS
WILL HANG ON THROUGH MUCH OF THE NIGHT. SURFACE DEW POINTS ARE
HOLDING IN THE MID 50/S...BUT INCREASING SOUTHWEST WINDS AHEAD OF AN
APPROACHING COLD FRONT WILL SLOWLY MODIFY THE AIRMASS. HIGH CLOUDS
ASSOCIATED WITH THE FRONT ARE RAPIDLY SPREADING EASTWARD OVER THE
ISLANDS AS WELL. AS A RESULT...LOOK FOR OVERNIGHT LOWS TO BE UP
SEVERAL DEGREES FROM THE PAST COUPLE OF NIGHTS. SHOWERS WILL BE
SPARSE OVER THE EASTERN END OF THE STATE...THOUGH KAUAI WILL LIKELY
EXPERIENCE DEVELOPING SHOWERS BEFORE SUNRISE. A QUICK UPDATE HAS
BEEN ISSUED TO REFLECT INCREASED HIGH CLOUD COVER TONIGHT.

THE WINDY CONDITIONS ON THE BIG ISLAND SUMMITS WILL FINALLY ABATE
OVERNIGHT. WE PLAN ON CANCELLING THE WIND ADVISORY THERE BY NIGHT/S
END. HOWEVER...WE MAY HAVE TO ISSUE A WIND ADVISORY FOR INCREASING
SOUTHWEST WINDS ON THE HALEAKALA SUMMIT EXPECTED THIS AFTERNOON.

THE FRONT WILL BRING PERIODS OF RAIN AS IT SWEEPS DOWN THE ISLAND
CHAIN ON MONDAY. THE CURRENT TIMING LOOKS GOOD...WITH RAIN FOCUSED
OVER KAUAI IN THE MORNING...SPREADING TO OAHU AND MAUI COUNTY DURING
THE DAY...THEN CLEARING THE BIG ISLAND MONDAY NIGHT. THE LATEST GFS
RUN HAS BACKED OFF ON THE STRENGTH OF THE 850 MB WINDS AHEAD OF THE
FRONT...SO WHILE WINDS WILL BE GUSTY IN AREAS PRONE TO DOWNSLOPING
WINDS...SUCH AS WINDWARD SECTIONS AND LOCALES TO THE NORTH OF
TERRAIN...WE MAY NEED TO DECREASE THE GUSTS ACROSS THE SMALLER
ISLANDS. THE FRONT WILL BE WEAKENING AND MOVING QUITE FAST...KEEPING
THE THREAT OF FLOODING VERY LOW AND MINIMIZING THE POTENTIAL FOR
SIGNIFICANT SNOWFALL ON THE BIG ISLAND SUMMITS.

ANOTHER BRIEF SHOT OF COOL AND RATHER DRY WEATHER WILL FOLLOW ON
TUESDAY AS HIGH PRESSURE PASSES JUST NORTH OF THE STATE. WE MAY EVEN
EXPERIENCE A SHORT PERIOD OF TRADE WINDS...BUT THEY WILL NOT LAST.

A STRONGER FRONT WILL IMPACT THE STATE DURING THE SECOND HALF OF THE
WORK WEEK. THE MAIN IMPACTS WILL BE STRONG AND GUSTY SOUTHWEST
WINDS AND HEAVY RAINFALL. THE DETAILS ARE STILL A BIT UNCERTAIN...
BUT THE GFS AND ECMWF CALL FOR STRENGTHENING SOUTHWEST WINDS AND THE
DEVELOPMENT OF POTENTIALLY HEAVY SHOWERS AHEAD OF THE FRONT ON
WEDNESDAY. A HYDROLOGIC OUTLOOK...ESFHFO...HAS BEEN ISSUED
HIGHLIGHTING THE POTENTIAL FOR FLASH FLOODING AS THE FRONT EFFECTS
THE ISLANDS WEDNESDAY AND THURSDAY. IN ADDITION...DOWNSLOPING WIND
GUSTS OVER WINDWARD AREAS AND LOCALES NORTH OF TERRAIN MAY BECOME
VERY STRONG.

THE FRONT IS EXPECTED TO WEAKEN AND LIFT NORTH OF THE STATE BY THE
WEEKEND WITH A SLOW DRYING TREND EXPECTED. LOW CONFIDENCE ON ANOTHER
POTENTIAL COLD FRONT SHOWN IN THE LATEST GFS LATE IN THE COMING
WEEKEND.

&&

.MARINE...
THE SMALL CRAFT FLAG WILL BE UP FOR AT LEAST PORTIONS OF HAWAIIAN
WATERS INTO THURSDAY. SMALL CRAFT ADVISORIES CURRENTLY COVER ALL
WATERS NORTH AND WEST OF MAUI THROUGH MONDAY DUE TO COMBINED SEAS
NEAR 10 FEET AND SOUTHWEST WINDS STARTING TO INCREASE AHEAD OF THE
APPROACHING FRONT. THE ADVISORIES WILL LIKELY BE EXPANDED TO MOST
WATERS FOR HAZARDOUS SEAS AS A LARGER NORTHWEST SWELL BUILDS MONDAY
NIGHT. THIS SWELL WILL BE CONFUSED...MEANING IT WILL HAVE BOTH LONG
AND SHORT PERIOD ENERGY...AND IT WILL GENERATE SURF ABOVE ADVISORY
LEVELS MONDAY NIGHT OR TUESDAY THROUGH WEDNESDAY. INCREASING WINDS
AHEAD OF THE NEXT FRONT WILL REQUIRE SMALL CRAFT ADVISORIES BY
WEDNESDAY.

&&

.AVIATION...
THE LLVL IS GRADUALLY BECOMING MORE S/SWRLY ACROSS THE FA THIS
EVENING AHEAD OF THE INCOMING FRONT W OF THE AREA. BKN-OVC CI IS
ALSO THICKENING UP OVER THE AREA AOA FL250. MAINLY VFR EXPECTED FOR
THE TERMINALS OVERNIGHT. THE CDFNT WILL REACH KAUAI COASTAL WATERS
AROUND SUNRISE WITH PREVAILING MVFR CONDITIONS. THE FRONT WILL WORK
ITS WAY ACROSS THE FA THROUGH THE REMAINDER OF THE DAY AND INTO MON
EVENING FOLLOWED BY N/NWRLY FLOW. AIRMETS AND CONVECTIVE SIGMETS MAY
BE POSTED TOWARDS SUNRISE AS THE FRONT NEARS AND CONFIDENCE IN
TIMING OF DETERIORATING CONDITIONS INCREASES.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 4 AM HST MONDAY FOR BIG ISLAND SUMMITS.

SMALL CRAFT ADVISORY UNTIL 6 PM MONDAY FOR ALL WATERS SURROUNDING
KAUAI...OAHU...AND NORTH AND WEST OF MAUI.

&&

PUBLIC AND MARINE...WROE
AVIATION...DEJESUS

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 3:22 PM HSTWind AdvisoryHFOHawaii12 hr
Jan 10, 3:46 AM HSTWind AdvisoryHFOHawaii, Kalawao24 hr
Jan 10, 1:42 PM HSTAreal Flood AdvisoryHFOHonolulu2 hr

Nearby

High Surf Advisories in Hawaii, 2011Every high surf advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.